Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 27, 2004, 3:40 AM EDT for Floyd County, Harrison County, Indiana. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2004, 3:40 AM EDT (07:40 UTC)
- Expired
- May 27, 2004, 4:15 AM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Floyd County, IN, Harrison County, IN
The radar
The Louisville radar (KLVX), 29 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:58 AM EDT | TSTM WND DMG | New Albany, IN | REPORTS OF WINDOWS IN BUSINESSES BEING BLOWN OUT BY HIGH WINDS. |
| May 27, 3:58 AM EDT | TSTM WND DMG | New Albany, IN | REPORTS OF WINDOWS IN BUSINESSES BEING BLOWN OUT BY HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
135
WUUS53 KLMK 270740
SVRLMK
INC043-061-270815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 AM EDT THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA
HARRISON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 415 AM EDT
* AT 236 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALMYRA...OR ABOUT 27 MILES NORTHWEST OF LOUISVILLE...AND MOVING
SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRADFORD...CENTRAL BARREN AND NEW SALISBURY BY 345 AM EDT
BYRNEVILLE AND GREENVILLE BY 350 AM EDT
GEORGETOWN...GALENA AND NAVILLETON BY 355 AM EDT
EDWARDSVILLE AND FLOYDS KNOBS BY 400 AM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3808 8627 3814 8627 3820 8634 3821 8617
3827 8626 3841 8623 3840 8601 3837 8578
3830 8580 3824 8587 3804 8595 3798 8605
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:35 AM EDT, 5 minutes earlier.
Area forecast discussion, May 27, 3:35 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 335 AM EDT THU MAY 27 2004 ELEVATED CONVECTION CONTINUES ACROSS THE NORTHERN SECTIONS OF THE CWA ATTM...AS SOLID LL JET WITH VALUES OF 40-50 KT BECOMES MORE WESTERLY AND THE RAIN WILL TEMP END AS IT PUSHES EAST. THE LESSER CHANCE OF RAIN WILL BE IN THE MORN THRU EARLY AFTN TODAY AS ANOTHER SOLID LL JET WILL MOVE INTO THE REGION BY LATE AFTN WITH ANOTHER SHOT OF TSTORMS WITH LIS MINUS 4 TO 6, GOOD LIFT AND THE POSSIBILITY OF HEAVY RAIN WITH PW VALUES NEARING 2 INCHES. FLOOD WATCH WILL BE EXTENDED THRU 4AM FRI MORN AS MUCH OF THE AREA IS VERY SATURATED. BEST CHANCE OF RAIN WILL EXTEND INTO EARLY FRI AS THE FRONT BEGINS TO PUSH SOUTH ACROSS THE AREA...NEAR KY/TN LINE BY MORN. DRY NORTHERN HALF OF THE CWA FRI WITH NW FLOW AND LOWER DEWPTS...STORMS STILL POSSIBLE SOUTHERN PORTION AS THE FRONT DROPS FURTHER SOUTH BY FRI NIGHT. EVERYBODY UNDER NW FLOW AND DRIER AIR BY EARLY SAT MORN...MUCH LOWER DEWPTS. FRONT WILL BEGIN TO PUSH BACK NORTH LATER SAT...BUT THE FA SHOULD REMAIN DRY UNTIL EARLY SUN AS HIGHER DEWPTS AND DEEPER MOISTURE MOVE BACK INTO THE AREA BEHIND THE WARM FRONT. COLD FRONT WILL MOVE OUT OF THE MS VALLEY LATE SUN INTO MON...GOOD LL JET AND LIFT WITH HIGH PW VALUES MAY LEAD TO HEAVY RAIN LATE SUN INTO MON MORN ALONG AND AHEAD OF THE FRONT. DRYING BEHIND THE FRONT LATER MON. LITTLE CHANGE TO EXTEND. BLEND OF ETA AND GFS FOR SHORT TERM...MORE TO GFS FROM DAY 3 ON. TEMPS ARE BLEND OF ETA 12 AND GFS MOS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. && SCHOTT
Hazardous weather outlook, May 26, 6:15 PM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 615 PM EDT WED MAY 26 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 615 PM EDT (515 PM CDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS EVENING AND OVERNIGHT. AN ABUNDANTLY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE OUTLOOK AREA TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY MORNING. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH CONTINUES. IN ADDITION, THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR THE OUTLOOK AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. PYE
In the hours before
Local storm report, May 27, 1:36 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0136 AM HAIL LIBERTY 37.32N 84.93W
05/27/2004 0.50 INCH CASEY KY LAW ENFORCEMENT
&&
XXVLocal storm report, May 27, 1:55 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG LINWOOD 37.33N 85.77W
05/27/2004 HART KY BROADCAST MEDIA
A NUMBER OF TREES DOWN IN THE AREA.
0150 AM TSTM WND DMG LIBERTY 37.32N 84.93W
05/27/2004 CASEY KY LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY...SOME POWER
OUTAGES.
&&
XXVLocal storm report, May 27, 2:05 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
205 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG RUSSELL SPRINGS 37.05N 85.08W
05/27/2004 RUSSELL KY LAW ENFORCEMENT
NUMEROUS TREES DOWN. A REPORT OF DAMAGE TO A CAR PORT AT
A PRIVATE RESIDENCE.
&&
XXVLocal storm report, May 27, 2:11 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD LEITCHFIELD 37.48N 86.29W
05/27/2004 GRAYSON KY LAW ENFORCEMENT
A NUMBER OF ROADS HAD WATER COVERING THEM. DEPTHS
UNKNOWN.
1245 AM TSTM WND DMG LEITCHFIELD 37.48N 86.29W
05/27/2004 GRAYSON KY LAW ENFORCEMENT
TREES DOWN. ONE TREE FELL ONTO AN OCCUPIED TRAILER NEAR
LEITCHFIELD...HOWEVER NO INJURIES.
&&
XXVLocal storm report, May 27, 2:16 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG GREENSBURG 37.26N 85.50W
05/27/2004 GREEN KY LAW ENFORCEMENT
A NUMBER OF TREES DOWN, WITH SCATTERED POWER OUTAGES. ONE
REPORT OF WINDOWS BLOWN OUT OF A RESIDENCE.
&&
XXVSpecial weather statement, May 27, 3:03 AM EDT, 37 minutes before
INZ076>079-092-KYZ032-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 203 AM EST THU MAY 27 2004 ...STRONG STORMS ROLLING ACROSS SOUTHERN INDIANA... AT 2 AM EST, WEATHER SERVICE RADAR INDICATED A BAND OF STRONG THUNDERSTORMS MOVING EASTWARD AT 40 MPH ACROSS PARTS OF SOUTHERN INDIANA. LOCATIONS SUCH AS PAOLI, SALEM, SCOTTSBURG, AND MADISON WILL LIKELY SEE THESE STORMS IN THE AREA THROUGH 3 AM EST (4 AM EDT). EXPECT WIND GUSTS TO 35 MPH, FREQUENT CLOUD TO GROUND LIGHTNING, HAIL OF PEA OR MARBLE SIZE, AND TORRENTIAL RAINS. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:13 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 32 min |
| May 26, 8:30 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 30 min |
| May 26, 8:57 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 33 min |
| May 26, 9:06 PM EDT | Severe Thunderstorm Warning | LMK | Floyd | 24 min |
| May 27, 4:06 AM EDT | Severe Thunderstorm Warning | LMK | Clark | 39 min |
| May 27, 6:19 AM EDT | Severe Thunderstorm Warning | LMK | Washington | 41 min |
| May 27, 6:27 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 33 min |
| May 27, 7:16 AM EDT | Severe Thunderstorm Warning | LMK | Clark | 44 min |
| May 27, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 59 min |
| May 27, 7:14 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 46 min |
| May 27, 7:20 PM EDT | Tornado Warning | LMK | Washington | 40 min |
| May 27, 7:40 PM EDT | Flash Flood Warning | LMK | Washington | 65 min |
| May 27, 7:40 PM EDT | Tornado Warning | LMK | Clark | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.